Alert archive / Indiana / Gale Warnings in 2011
Gale Warning 38, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Dec 17, 2011, 4:13 PM EST. It took effect at Dec 18, 2011, 7:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2011, 4:13 PM EST (21:13 UTC)
- In effect from
- Dec 18, 2011, 7:00 PM EST
- Expired
- Dec 19, 2011, 4:42 AM EST
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
097 WHUS73 KIWX 172113 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 413 PM EST SAT DEC 17 2011 LMZ043-046-180515- /O.NEW.KIWX.GL.W.0038.111218T2100Z-111219T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 413 PM EST SAT DEC 17 2011 ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST MONDAY. * WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS SUNDAY AFTERNOON. SOUTHWEST WINDS 20 TO 25 KNOTS SUNDAY NIGHT...WITH GUSTS TO 35 KNOT GALES. * WAVES: 2 TO 4 FEET SUNDAY AFTERNOON BUILDING TO 4 TO 7 FEET SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
198 WHUS73 KIWX 180429 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1129 PM EST SAT DEC 17 2011 LMZ043-046-181230- /O.CON.KIWX.GL.W.0038.111218T2100Z-111219T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1129 PM EST SAT DEC 17 2011 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST MONDAY. * WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS SUNDAY AFTERNOON. SOUTHWEST WINDS 20 TO 25 KNOTS SUNDAY NIGHT...WITH GUSTS TO 35 KNOT GALES. * WAVES: 2 TO 4 FEET SUNDAY AFTERNOON BUILDING TO 4 TO 7 FEET SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
991 WHUS73 KIWX 180941 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 441 AM EST SUN DEC 18 2011 LMZ043-046-181745- /O.CON.KIWX.GL.W.0038.111218T2100Z-111219T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 441 AM EST SUN DEC 18 2011 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST MONDAY. * WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON. SOUTHWEST WINDS 20 TO 25 KNOTS TONIGHT...WITH GUSTS TO 35 KNOT GALES. * WAVES: 2 TO 4 FEET THIS AFTERNOON BUILDING TO 3 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
038 WHUS73 KIWX 181547 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 AM EST SUN DEC 18 2011 LMZ043-046-190000- /O.EXT.KIWX.GL.W.0038.111219T0000Z-111219T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1047 AM EST SUN DEC 18 2011 ...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... THE GALE WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY. * WINDS: SOUTH 10 TO 20 KNOTS INCREASING TO 15 TO 25 KNOTS LATE IN THE AFTERNOON. SOUTHWEST WINDS 20 TO 25 KNOTS TONIGHT...WITH GUSTS TO 35 KNOT GALES. * WAVES: BUILDING TO 2 TO 4 FEET THIS AFTERNOON...THEN BUILDING TO 3 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
129 WHUS73 KIWX 182102 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 402 PM EST SUN DEC 18 2011 LMZ043-046-190515- /O.CON.KIWX.GL.W.0038.111219T0000Z-111219T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 402 PM EST SUN DEC 18 2011 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS INCREASING TO 20 TO 25 KNOTS IN THE EVENING. GUSTS TO 35 KNOT GALES. * WAVES: BUILDING TO 3 TO 6 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
225 WHUS73 KIWX 190311 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1011 PM EST SUN DEC 18 2011 LMZ043-046-191200- /O.CON.KIWX.GL.W.0038.000000T0000Z-111219T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1011 PM EST SUN DEC 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: SOUTHWEST 20 TO 25 KNOTS. GUSTS TO 35 KNOT GALES. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
405 WHUS73 KIWX 190942 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 AM EST MON DEC 19 2011 LMZ043-046-191745- /O.CAN.KIWX.GL.W.0038.000000T0000Z-111219T1200Z/ /O.NEW.KIWX.SC.Y.0077.111219T0942Z-111219T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 442 AM EST MON DEC 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTHWEST 15 TO 20 KNOTS. GUSTS TO 25 KNOTS. DIMINISHING TO 10 TO 15 KNOTS BY AFTERNOON. * WAVES: SUBSIDING TO 1 TO 3 FEET BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 17, 4:07 PM EST, 6 minutes earlier.
Area forecast discussion, Dec 17, 4:07 PM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 407 PM EST SAT DEC 17 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT DIMINISHING SNOW THIS EVENING...FOLLOWED BY MODERATING TREND FOR SUNDAY WILL BE THE MAIN FORECAST ITEMS OF INTEREST FOR THE SHORT TERM. WATER VAPOR IMAGERY EARLY THIS EVENING INDICATING A COUPLE OF SHORT WAVES TO IMPACT THE REGION. THE FIRST OF THESE SHORT WAVES WHICH ENHANCED LIGHT SNOW ACROSS PORTIONS OF NORTH CENTRAL/NORTHWEST INDIANA AND SOUTHERN LOWER MICHIGAN IS EXITING EAST CENTRAL INDIANA AT THIS TIME. A MORE SHEARED IN NATURE UPSTREAM VORT ACROSS THE UPPER MS RIVER VALLEY WILL TRACK SOUTHEAST INTO THE SOUTHERN GREAT LAKES THIS EVENING. ASCENT WITH THIS SECONDARY SHORT WAVE IS EXPECTED TO BE QUITE WEAK AND HAVE JUST CONTINUED CHANCE POPS INTO THIS EVENING MAINLY ACROSS THE NORTH/NORTHEAST. AFTER 00Z...HAVE MAINTAINED HIGHEST CHANCE POPS IN FAR SOUTHWESTERN LOWER MICHIGAN WHERE MARGINAL DELTA TEMPS AND WESTERLY FLOW OFF LAKE MICHIGAN SHOULD ALLOW FOR AT LEAST SCATTERED LIGHT SNOW SHOWERS TO PERSIST. THERMODYNAMIC PROFILES SHOULD BECOME INCREASINGLY UNFAVORABLE FOR SIGNIFICANT LAKE ENHANCEMENT AS LOW LEVEL WARM FRONT SHIFTS ACROSS THE WESTERN GREAT LAKES LIMITING LAKE INDUCED INSTABILITY. ANY ADDITIONAL ACCUMULATIONS ACROSS THE FAR NORTH AND NORTHEAST THIS EVENING SHOULD BE GENERALLY LESS THAN A HALF INCH. OTHERWISE...SKIES SHOULD CLEAR FROM WEST TO EAST LATE EVENING INTO THE OVERNIGHT AS SYNOPTIC SUBSIDENCE INCREASES BEHIND THIS SHEARED VORT MAX. WITH TREND TO CLEARING SKIES OVERNIGHT...DID TEND TO FAVOR COOLER MAV GUIDANCE FOR LOWS TONIGHT. HEIGHTS TO BUILD ACROSS THE UPPER MS RIVER VALLEY INTO THE GREAT LAKES REGION FOR SUNDAY AS NEXT FAST MOVING SOUTHWEST CANADIAN PACIFIC UPPER LEVEL SHORT WAVE BEGINS TO INDUCE SFC CYCLOGENESIS ACROSS SOUTHWEST ONTARIO. GRADIENT WILL REMAIN RELATIVELY LIGHT THROUGH MOST OF THE AFTERNOON...BUT BY LATE AFTERNOON INTO THE EVENING LOW LEVEL FLOW/SFC WINDS WILL RAMP UP IN RESPONSE TO THIS CYCLOGENESIS AND SFC PRESSURE FALLS TO THE NORTH. CONTINUED WARM ADVECTION ON SUNDAY WILL RESULT IN A STRONG LOW LEVEL INVERSION AND THUS NOT DRAMATIC SENSIBLE WARMING AT THE SURFACE...BUT WOULD SUSPECT TEMPS COULD RISE INTO THE LOWER 40S ACROSS WESTERN PORTIONS. LOW LEVEL THETAE RIDGE TO ADVECT INTO WESTERN PORTIONS OF THE FORECAST AREA LATE SUNDAY NIGHT IN ADVANCE OF COLD FRONTAL BOUNDARY. DEEPER MOISTURE PROFILES LOOK QUITE MEAGER HOWEVER AND WITH LARGE SCALE FORCING FOR ASCENT STILL OFF TO THE WEST AND NORTH...MAY HAVE TO CONTEND WITH SOME PATCHY DRIZZLE GIVEN SHALLOW NATURE OF MOISTURE. WITH LOWER CONFIDENCE IN MEASURABLE PRECIP SUNDAY NIGHT...WILL KEEP DRY. TEMPS LIKELY TO BE STEADY OR EVEN SLOWLY RISING THROUGH THE NIGHT AHEAD OF THE COLD FRONT. && .LONG TERM... / MONDAY THROUGH SATURDAY / POTENT NORTHERN STREAM SHORTWAVE WILL TRACK SEWD THROUGH SOUTHEAST CANADA FORCING A SFC CDFNT THROUGH OUR AREA ON MONDAY. DRIZZLE OR A PERIOD OF LIGHT RAIN MAY ACCOMPANY THE FRONT...WITH BEST CHANCES FOR MEASURABLE RAIN BEING ACROSS SOUTHERN AREAS. MOISTURE LOOKS VERY SHALLOW AND LIMITED INITIALLY...ALTHOUGH DEVELOPING FAVORABLE RIGHT ENTRANCE REGION UPPER JET DYNAMICS AND SHALLOW CONVERGENCE ALONG BOUNDARY MAY BE ENOUGH TO WRING OUT SOME LIGHT RAIN. CONFLUENT FLOW WILL ALLOW SFC HIGH PRESSURE TO BRIEFLY BUILD INTO THE GREAT LAKES MONDAY NIGHT INTO TUESDAY MORNING AS THE AFOREMENTIONED FRONTAL BOUNDARY STALLS INVOF THE OHIO RIVER. 12Z MODEL SUITE IS IN GENERAL AGREEMENT ON THIS...WITH TRENDS SEEN IN PREVIOUS GUIDANCE. AS A RESULT DROPPED POPS MONDAY NIGHT ACROSS THE NORTHERN TWO THIRDS OF THE FA...RETAINING LOWER POPS IN THE SOUTH WHERE SOME RAIN MAY LINGER. ATTENTION WILL THEN TURN TO A CLOSED LOW STILL SPINNING NEAR FAR SOUTHERN CALIFORNIA. 12Z ENSEMBLES AND DETERMINISTIC MODELS HAVE TRENDED SLOWER OVERALL WITH KICKING THIS FEATURE EWD INTO THE CENTRAL PLAINS TUESDAY...AND INTO THE NORTHERN OH VALLEY BY WEDNESDAY. THIS APPROACHING POSITIVE PV ANOMALY WILL SUPPORT BACKING FLOW AND INCREASING ISENTROPIC LIFT...WHICH WHEN COMBINED WITH DIFFLUENT FLOW ALOFT WILL SUPPORT INCREASING CHANCES FOR PRECIPITATION TUESDAY INTO WEDNESDAY LOCALLY. LACK OF ANY PHASE WITH THE NORTHERN STREAM WILL KEEP THERMAL PROFILES ON THE WARM SIDE WITH MAINLY RAIN ANTICIPATED. HOWEVER...CANNOT RULE OUT A BRIEF PERIOD OF WET SNOW IN THE NORTH TUESDAY...AND THEN AGAIN ON THE BACKSIDE OF THIS SYSTEM COME LATE WEDNESDAY AFTERNOON/EVENING. LITTLE TO NO SNOW ACCUMULATION IS ANTICIPATED. RAINFALL WILL BE ON THE LIGHT SIDE FOR MOST OF THE EVENT...ALTHOUGH A PERIOD OF MODERATE RAIN WILL BE POSSIBLE WITHIN THE DEVELOPING MID LVL DEFORMATION AXIS BY LATER TUESDAY NIGHT AND WEDNESDAY. THIS MAY CREATE SOME RENEWED RIVER FLOODING. 12Z GUIDANCE RETAINED SOME CONTINUITY OVERALL IN TRENDING TOWARDS MORE TYPICAL DECEMBER TEMPS BY LATE NEXT WEEK INTO SATURDAY AS A MORE AMPLIFIED NORTHERN STREAM UPPER TROUGH DIGS INTO THE CENTRAL AND EASTERN CONUS. ATTM...IT APPEARS AS IF THIS PERIOD WILL FEATURE PRIMARILY DRY CONDITIONS AS POSITIVE TILT TO TROUGH SHOULD KEEP DEEPER MOISTURE SHUNTED WELL SOUTH AND EAST OF THE REGION. && .AVIATION... 18Z TAFS...LIGHT SNOW WILL GRADUALLY TAPER OFF ACROSS TERMINALS THIS AFTERNOON AS SYNOPTIC SCALE SHORT WAVE ACROSS WESTERN INDIANA SHIFTS EAST OF THE AREA. EXPECTING LIGHT SNOW TO END AT KSBN AROUND 20Z...AND AT KFWA IN THE 20Z-22Z TIMEFRAME BASED ON CURRENT TRENDS. UNTIL THIS TIME...IFR CONDITIONS WILL CONTINUE TO BE POSSIBLE OVER THE NEXT FEW HOURS MAINLY IN THE FORM OF IFR VSBYS WITH ADDITIONAL SNOW ACCUMULATIONS GENERALLY LESS THAN A HALF AN INCH. SNOW MAY PERSIST INTO THE EVENING DUE TO LAKE ENHANCEMENT...MAINLY FOR AREAS NORTH OF KSBN DUE TO MORE OF WESTERLY FETCH SETTING UP. LOW CLOUDS LIKELY TO PERSIST INTO THIS EVENING....ALTHOUGH A TREND TO VFR CONDITIONS IS ANTICIPATED LATE THIS AFTERNOON INTO THIS EVENING BEFORE SKIES CLEAR LATE THIS EVENING. SOUTHWEST WINDS AROUND 10 KNOTS EXPECTED THROUGH THE PERIOD...ALTHOUGH SPEEDS SHOULD BEGIN TO RAMP UP TOWARD THE END OF THIS FORECAST VALID PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING FROM 4 PM SUNDAY TO 7 AM EST MONDAY FOR LMZ043-046. && SHORT TERM...MARSILI LONG TERM...STEINWEDEL AVIATION...MARSILI
Hazardous weather outlook, Dec 17, 5:27 AM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 527 AM EST SAT DEC 17 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-181030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 527 AM EST SAT DEC 17 2011 /427 AM CST SAT DEC 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW ACCUMULATION IS LIKELY NORTH OF ROUTE 30 TODAY... POSSIBLY CAUSING SOME SLICK SPOTS ON ROADS. FLOODING WILL CONTINUE ALONG MANY RIVERS IN THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOODING ALONG SOME RIVERS IN THE AREA WILL CONTINUE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-181030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 527 AM EST SAT DEC 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY MAY BE NEEDED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY MAY BE NEEDED AGAIN SUNDAY NIGHT AND MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Dec 17, 10:42 AM EST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1042 AM EST SAT DEC 17 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-171830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 1042 AM EST SAT DEC 17 2011 /942 AM CST SAT DEC 17 2011/ ...LIGHT SNOW ACCUMULATIONS COULD CAUSE SOME SLIPPERY SPOTS ON ROADS... LIGHT SNOW WILL CONTINUE TO AFFECT THE AREA THROUGH THE EARLY TO MID AFTERNOON HOURS. ALTHOUGH MOST OF THE SNOW WILL REMAIN LIGHT...AN AREA OF SLIGHTLY MORE INTENSE SNOW FROM SOUTHERN LAKE MICHIGAN INTO NORTHWEST INDIANA WILL SHIFT EASTWARD ACROSS NORTH CENTRAL INDIANA AND SOUTHERN LOWER MICHIGAN LATE THIS MORNING...AND EVENTUALLY INTO FAR NORTHEAST INDIANA AND NORTHWEST OHIO BY MID AFTERNOON. WHILE MOST LOCATIONS WILL SEE SNOW ACCUMULATIONS AROUND AN INCH OR LESS...PORTIONS OF BERRIEN AND CASS COUNTIES IN MICHIGAN AS WELL AS ST JOSEPH AND LAPORTE COUNTY IN INDIANA COULD SEE LOCALLY HIGHER AMOUNTS DUE TO LAKE ENHANCEMENT. VISIBILITIES MAY DROP TO BELOW ONE MILE AT TIMES. EVEN THOUGH ACCUMULATIONS WILL BE ON THE LIGHTER SIDE...SURFACE TEMPERATURES AROUND FREEZING WILL ALLOW FOR ANY SNOW THAT STICKS TO ROADS TO MELT AND POSSIBLY REFREEZE CAUSING SLIPPERY SPOTS. PERSONS PLANNING TRAVEL SHOULD SLOW DOWN IF ENCOUNTERING ACCUMULATING SNOWFALL ON ROADS AND GIVE ENOUGH DISTANCE BETWEEN OTHER VEHICLES TO SAFELY BRAKE.
Local storm report, Dec 17, 12:52 PM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1252 PM EST SAT DEC 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM SNOW LITCHFIELD 42.04N 84.76W
12/17/2011 M1.0 INCH HILLSDALE MI TRAINED SPOTTER
&&
NDMLocal storm report, Dec 17, 12:57 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1257 PM EST SAT DEC 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM SNOW 2 N NORTH WEBSTER 41.36N 85.70W
12/17/2011 M0.7 INCH KOSCIUSKO IN NWS OFFICE
&&
NDMLocal storm report, Dec 17, 1:04 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
104 PM EST SAT DEC 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW SOUTH BEND 41.68N 86.25W
12/17/2011 M0.8 INCH ST. JOSEPH IN ASOS
&&
NDMLocal storm report, Dec 17, 1:09 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
109 PM EST SAT DEC 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 5 SW FORT WAYNE 41.02N 85.21W
12/17/2011 M0.5 INCH ALLEN IN ASOS
&&
NDMNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.